標題: Amoeboid motion in confined geometry
作者: Wu, Hao
Thiebaud, M.
Hu, W. -F.
Farutin, A.
Rafai, S.
Lai, M. -C.
Peyla, P.
Misbah, C.
應用數學系
Department of Applied Mathematics
公開日期: 4-Nov-2015
摘要: Many eukaryotic cells undergo frequent shape changes (described as amoeboid motion) that enable them to move forward. We investigate the effect of confinement on a minimal model of amoeboid swimmer. A complex picture emerges: (i) The swimmer's nature (i.e., either pusher or puller) can be modified by confinement, thus suggesting that this is not an intrinsic property of the swimmer. This swimming nature transition stems from intricate internal degrees of freedom of membrane deformation. (ii) The swimming speed might increase with increasing confinement before decreasing again for stronger confinements. (iii) A straight amoeoboid swimmer's trajectory in the channel can become unstable, and ample lateral excursions of the swimmer prevail. This happens for both pusher- and puller-type swimmers. For weak confinement, these excursions are symmetric, while they become asymmetric at stronger confinement, whereby the swimmer is located closer to one of the two walls. In this study, we combine numerical and theoretical analyses.
URI: http://dx.doi.org/10.1103/PhysRevE.92.050701
http://hdl.handle.net/11536/128376
ISSN: 1539-3755
DOI: 10.1103/PhysRevE.92.050701
期刊: PHYSICAL REVIEW E
Volume: 92
Issue: 5
起始頁: 0
結束頁: 0
Appears in Collections:Articles


Files in This Item:

  1. 03776580587f4286d2b2439ac45fd318.pdf